# SDR CA051230004

- Difficulty date: December 30, 2005
- Submitted: June 6, 2006
- Operation: General aviation
- Make and model: Piper PA-28R-200
- Aircraft time: 4,954 hours
- Engine: Lyc IO360C1C
- Propeller: Hartzl HCC2YK1
- System (JASC): 5711 · Wing Spar
- Part: Spar
- Condition: Cracked
- Location: Wing
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

WING MAIN SPAR EXTRUSION CRACKED AT MAIN LANDING GEAR SIDESTAY SUPPORT BRACKETS, LT AND RT SIDES.  CRACKS RUN SPANWISE IN FILLET RADIUS AND IN WEB.  TWO CRACKS VISIBLE IN EACH SIDE, LONGEST CRACK IS ABOUT 1.25" LONG.  CRACKS EXTEND THROUGH FULL THICKNESS OF THE SPAR WEB.  INITIALLY DETECTED THROUGH INSPECTION HOLE LOOKING AT FORWARD SIDE OF SPAR WEB, CONFIRMED BY REMOVAL OF SIDESTAY SUPPORTS AND INSPECTION FROM AFT SIDE.  THE SIDESTAY BRACKETS ARE SUBJECT OF AD 97-01-01 R1.  NO AD ADDRESSES THIS DEFECT.  WINGS ARE NOT ORIGINAL TO THIS AIRCRAFT SO TSN CANNOT BE READILY DETERMINED.
